Skip to Content

Events

Find a Doctor


To search Houston doctors, please select a specialty & submit your Zip Code below.

Advanced Search
Search by Doctor's Name

Schedule Now

2016 Neuro ICU Symposium Banner

Program

DAY ONE: Wednesday, March 23, 2016

Initial ER Management: Ultra-early Brain Resuscitation

  • A full-day course dedicated to providing initial brain resuscitation for prehospital settings and emergency rooms
7 a.m.Continental Breakfast
  
8 a.m.Opening and welcome remarks
  
AM session

Initial Resuscitation General Critical Care I
Moderator: Pratik Doshi, M.D.
  
8:10 a.m.Emergency Management for Shock States • Pratik Doshi, M.D.
  
8:35 a.m.Rapid Ultrasound for Medical and Surgical Emergencies • Sara Miller, M.D.
  
9 a.m.Thomboelastography and Other Coagulation Studies • Sam Prater, M.D.
  
9:25 a.m.5 Things You Can do Right Now to Improve Survival in the ER • Kunal Sharma, M.D.
  
9:50 a.m.Panel Discussion | Q&A
  
10 a.m.Break - Exhibit hall open (30 mins)
  
AM SessionInitial Resuscitation – General Critical Care II
Moderator: Fred Rincon, M.D.
  
10:30 a.m.Pitfalls in Neuro-emergencies (vascular emergencies and status epilepticus): Don't Ever Miss These in the ER • Fred Rincon, M.D.
  
10:55 a.m.Airways and Mechanical Ventilation: How to Do It Right in the ER • David Seder, M.D.
  
11:20 a.m.Strategies to Lower the Risk of Rebleeding in SAH • Jeremy Ragland, M.D.
  
11:45 a.m. Panel Discussion | Q&A
  
11:55 a.m.Lunch Break – Boxed lunches provided (1 hr, 5 mins)
  
PM session
 
Initial Resuscitation – Neuro Critical Care I
Moderator: Kiwon Lee, M.D.
  
1 p.m.TBI and ICH: The Surgical Decision – How and When • Scott Shepard, M.D.
  
1:25 p.m.BP Management and CPP Optimization: More Difficult Than You Think • Kiwon Lee, M.D.
  
1:50 p.m.ICH Management: Past, Present and Future • Wamda Ahmed, M.D.
  
2:15 p.m.ICP Crisis Management 2016 • Alex Choi, M.D.
  
2:40 p.m.Panel Discussion | Q&A
  
2:50 p.m.Break – Exhibit hall open (20 mins)
  
PM session
 
Initial Resuscitation – Neuro Critical Care II
Moderator: Gene Sung, M.D.
  
3:10 p.m.Pre-hospital Stroke Management and When to Just Give TPA • James Grotta, M.D.
  
3:35 p.m.Individualized Post-resuscitation Cardiac Arrest Care • David Seder, M.D.
  
4 p.m.Different Views: Decompressive Hemicraniectomy – Timing is Everything
Do It Early for All of Them: Fred Rincon, M.D.
Let's Be Realistic: Do It When Deterioration Occurs: Gene Sung, M.D.
  
4:30 p.m.Panel Discussion | Q&A
  
4:40 p.m.Adjourn
  
Opening Night Welcome Reception
  
4:45 p.m.
 

 
 
Opening night reception
Poster presentation
 
All guests invited
JW Marriott Main Lobby- Mezzanine level

DAY TWO: Thursday, March 24, 2015

Neuro ICU Management: Neurological and Neurosurgical Critical Care
 
7 a.m.Continental breakfast
  
AM Session
 
Targeted Temperature Management
Moderator: James Grotta, M.D.
  
8 a.m.
 
 
Different Viewpoints: 33C or 36C: What Should be the Current Protocol?
Still 33C: David Seder, M.D. (15 mins)
Just Do 36C: Nancy Edwards, M.D. (15 mins)
  
8:30 a.m.Cooling for ICP Crisis and Myocardial Infarction • Fred Rincon, M.D.
  
8:55 a.m.Cooling for Ischemic Stroke: When, How and Why • Nicole Gonzales, M.D.
  
9:20 a.m.Panel Discussion | Q&A
  
9:30 a.m.Break – Exhibit hall open (20 mins)
  
AM Session
 
Neurovascular Critical Care
Moderator: Kiwon Lee, M.D.
  
9:55 a.m.Subarachnoid Hemorrhage: After ABC and EVD • Kiwon Lee, M.D.
  
10:20 a.m.Different Viewpoints:
Timing and Indication - Aggressive Approach • Tiffany Chang, M.D.
Timing and Indication - Conservative Approach • Gene Sung, M.D.
  
10:50 a.m.Results of Recent Endovascular Intervention Trials • Mayank Goyal, M.D.
  
11:15 a.m.How to Be Among the Top 10 Neuroscience Centers in the Nation: Getting Comprehensive Stroke Center (CSC) Designation and Lowering Mortality • Nicole Harrison, RN, BSN, MBA
  
11:40 a.m.Panel Discussion | Q&A
  
11:50 a.m.Lunch Break – Boxed lunches provided (1 hour)
  
12:50 p.m.
 
 
 
 
 
 
 
 
2016 Special Lecture 1: Introduction by Kiwon Lee, M.D.

Changing Acute Stroke: A Journey
Mayank Goyal, M.D., FRCPC
Professor of Radiology and Clinical Neurosciences
Director of Research, Department of Diagnostic Imaging
Seaman Family MR Research Center
Foothills Medical Center
University of Calgary, CANADA
  
PM Session
 
Neurotrauma Clinical and Research Update
Moderator: Ryan Kitagawa, M.D.
  
1:30 p.m.Traumatic Brain Injury: Past, Present and Future • Geoffrey Ling, M.D.
  
1:55 p.m.Brain Oximetry and Jugular Venous Saturation for TBI • Claudia Robertson, M.D.
  
2:20 p.m.Bone Marrow Derived Cellular Therapy for TBI in Children • Charles Cox, Jr., M.D.
  
2:45 p.m.Panel Discussion | Q&A
  
2:55 p.m.Break – Exhibit hall open (25 mins)
  
PM Session
 
Cerebrovascular and Endovascular Surgery
Moderator: Arthur Day, M.D.
  
3:20 p.m.Interventional Neuroradiology: How it All Evolved • Gary Spiegel, M.D.
  
3:45 p.m.Surgical Resection of Brain AVM • Arthur Day, M.D.
  
4:10 p.m.Aneurysm surgery: Clip vs Coil Decision Making • Roc Chen, M.D.
  
4:35 p.m.Panel Discussion | Q&A
  
PM Session
 
Brain Death and Minimally Conscious State (1 hour ethics credit)
Moderator: Gene Sung, M.D.
  
4:45 p.m. Brian Death Determination: Worldwide and Nationwide Differences and Variations – What Should Your Protocol Be? • Gene Sung, M.D.
  
5:10 p.m.
 
 
 
What Should Be Your Approach in Diagnosing and Counseling Regarding Prognosis of Minimally Conscious State?
This is How I Do It - Caroline Ha, M.D. (15 mins)
This is How I Do It - Robert Brown, M.D. (15 mins)
  
5:40 p.m.Adjourn
  
Faculty Dinner Reception
  
7 p.m. Faculty speakers only

DAY THREE: Friday, March 25, 2015

Critical Care Medicine for Neuro Patients
 
7 a.m.Continental breakfast
  
AM Session
 
Common Topics in Critical Care Medicine
Moderator: George Williams, M.D.
  
8 a.m.Cardiovascular Critical Care: Doing the Right Thing • Navneet Grewal, M.D.
  
8:25 a.m.Blood Transfusion: Is it Devil's Juice? • George Williams, M.D.
  
8:50 a.m.Challenging Coagulopathies in ICU • Robert Wegner, M.D.
  
9:15 a.m.Panel Discussion | Q&A
  
9:25 a.m.
 
 
 
 
 
 
2016 Special Lecture 2: Introduction by George Williams, M.D.

Research on Medical Innovation
Geoffrey Ling, M.D.
Director of Neurocritical Care
Walter Reed National Military Medical Center
Project Manager of Revolutionizing Prosthetics, DARPA
  
9:55 a.m.Break – Exhibit hall open (25 min)
  
AM Session
 
ARDS in Neuro ICU: Management Tips
Moderator: Robert Brown, M.D.
  
10:20 a.m.
 
 
Different Viewpoints:
This is How I Manage ARDS • Fred Rincon, M.D.
This is How I Manage ARDS • David Seder, M.D.
  
10:50 a.m.
 
 
 
 
 
2016 Special Lecture 3: Introduction by Robert Brown, M.D.

Erythropoietin and Transfusion Threshold for Patients with Traumatic Brain Injury
Claudia Robertson, M.D.
Professor of Neurosurgery
Baylor College of Medicine, Houston, TX
  
AM Session
 
 
 
 
 
Crossfire Debate: Hot Topics and Controversies in Neurocritical Care
Moderator: Kiwon Lee, M.D.

 
Panel: George Williams, M.D., Robert Brown, M.D., Claudia Robertson, M.D., Fred Rincon, M.D., David Seder, M.D. (There is a prize for the winners, and panel members are to ask questions before rebuttal)
  
11:20 a.m.
 
 
 
“Blood transfusion can be harmful and as such the threshold should be hemoglobin concentration less than 7g/dL for all"
Geoffrey Ling, M.D. (yes)
Gene Sung, M.D. (no way)
  
11:40 a.m.
 
 
 
 
“Blood pressure must be less than SBP of 120-130mmHg in order to avoid hemorrhagic complications after TICI 2b/3 recanalization after an acute ischemic stroke due to M1 or carotid-T occlusion”
Mayank Goyal, M.D. (yes)
James Grotta, M.D. (no way)
  
NoonAdjourn


Return to Top »